< Back to situations

Monitor this situation.

[SITUATION] · [ACTIVE] · [HEALTH]

2 clusters · 4 sources · 23 days · First seen · Last updated

Medical guidance on aspirin and paracetamol safety

Overview

Medical experts and health task forces have issued warnings regarding the risks associated with common over-the-counter medications, particularly aspirin.

Initial guidance from medical professionals highlighted that paracetamol is a leading cause of acute liver failure in the United States when doses are inadvertently exceeded through multiple products. Regarding aspirin, experts advised against routine low-dose use for general prevention due to bleeding risks.

This guidance was further formalized by a U.S. prevention services task force, which issued updated recommendations advising individuals aged 60 and older at risk of heart disease against starting daily low-dose aspirin to prevent their first heart attack. The panel noted that the risk of “potentially life-threatening internal bleeding” outweighs the benefits for this specific demographic. These updated guidelines do not apply to individuals already taking aspirin for existing cardiovascular conditions.

Entities

University of Toronto · U.S. Preventive Services Task Force · York University · United States · Ruxandra Toderiță

Timeline

  1. [HEALTH] 2 sources
    U.S. health experts issue warnings on aspirin use and cardiac rehabilitation access

    U.S. health experts advise against daily low-dose aspirin for seniors due to bleeding risks, while a global study highlights a critical lack of cardiac rehabilitation programs in low-income nations.

  2. [HEALTH] 2 sources
    Medical experts warn of risks regarding paracetamol and aspirin use

    Doctors warn against the misuse of paracetamol, which can cause acute liver failure, and advise against taking aspirin preventively without medical supervision due to bleeding risks.

Sources

chn.ir · doctorulzilei.ro · negarmag.com · stiri.botosani.ro